Alert archive / Missouri / Wind Advisories in 2022

Wind Advisory 12, NWS Springfield, MO

December 1, 202226 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at Dec 1, 2022, 1:46 PM CST for 26 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Dec 2, 2022, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2022, 1:46 PM CST (19:46 UTC)
In effect from
Dec 2, 2022, 6:00 AM CST
Expired
Dec 2, 2022, 6:00 PM CST
In force
12 hr
Issued by
NWS Springfield, MO
All 29 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Vernon County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 33 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2950 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

145 
WWUS73 KSGF 011946
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
146 PM CST Thu Dec 1 2022

KSZ073-097-101-MOZ055>058-066>071-077>081-088>091-093>095-101>104-
020800-
/O.NEW.KSGF.WI.Y.0012.221202T1200Z-221203T0000Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Jasper-Dade-Greene-Webster-Newton-Lawrence-Christian-
McDonald-Barry-Stone-Taney-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, 
Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield,
Northview, Seymour, Rogersville, Neosho, Aurora, Mount Vernon, 
Marionville, Nixa, Christian Center, Ozark, Selmore, Anderson, 
Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett,
Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, 
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, and Powersite
146 PM CST Thu Dec 1 2022

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southeast Kansas and central, east 
  central, southwest and west central Missouri.

* WHEN...From 6 AM to 6 PM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...High profile vehicles traveling on east to
  west highways could be impacted by these strong winds this
  morning and early afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
227 
WWUS73 KSGF 020734
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
134 AM CST Fri Dec 2 2022

KSZ073-097-101-MOZ055>058-066>071-077>081-088>091-093>095-101>104-
030000-
/O.CON.KSGF.WI.Y.0012.221202T1200Z-221203T0000Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Jasper-Dade-Greene-Webster-Newton-Lawrence-Christian-
McDonald-Barry-Stone-Taney-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, 
Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield,
Northview, Seymour, Rogersville, Neosho, Aurora, Mount Vernon, 
Marionville, Nixa, Christian Center, Ozark, Selmore, Anderson, 
Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett,
Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, 
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, and Powersite
134 AM CST Fri Dec 2 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southeast Kansas and central, east 
  central, southwest and west central Missouri.

* WHEN...From 6 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
164 
WWUS73 KSGF 022001
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
201 PM CST Fri Dec 2 2022

KSZ073-097-101-MOZ055>058-066>071-077>081-088>091-093>095-101>104-
030000-
/O.CON.KSGF.WI.Y.0012.000000T0000Z-221203T0000Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Jasper-Dade-Greene-Webster-Newton-Lawrence-Christian-
McDonald-Barry-Stone-Taney-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, 
Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield,
Northview, Seymour, Rogersville, Neosho, Aurora, Mount Vernon, 
Marionville, Nixa, Christian Center, Ozark, Selmore, Anderson, 
Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett,
Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, 
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, and Powersite
201 PM CST Fri Dec 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southeast Kansas and central, east 
  central, southwest and west central Missouri.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Dec 1, 11:20 AM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Dec 1, 11:20 AM CST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1120 AM CST Thu Dec 1 2022

Key Messages:

1. Elevated fire weather conditions today.

2. Very windy conditions likely Friday.

3. Unsettled weather pattern this weekend into early next week will
provide precip chances.

...AVIATION UPDATE...

.SHORT TERM...(Today and tonight)
Issued at 100 AM CST Thu Dec 1 2022

Surface high pressure over the area will shift east during the day
today. Some gusty southerly winds up to 30 mph will develop in
the afternoon west of Springfield in response to a deepening low
pressure system over the Rockies and High Plains. These winds,
combined with a dry airmass (RH dropping near 35%), will result
in elevated fire weather conditions today. Otherwise, look for
clearing skies in the morning with high temperatures in the mid
40s to low 50s.

.LONG TERM...(Friday through Wednesday)
Issued at 100 AM CST Thu Dec 1 2022

Friday will be characterized by warmer temperatures and very
windy conditions. As a shortwave and associated surface front over
the western CONUS continues to shift east, an impressive pressure
gradient will tighten at the surface. Most model guidance is in
good agreement of widespread 30+ mph gusts across the CWA, with
higher speeds of 45-50 mph possible west of Springfield. The
latest NBM 4.1 probabilities show a 70-90% chance of gusts greater
than 41 kt (47 mph) across southwest Missouri and southeast
Kansas. A wind advisory will likely be needed in a future forecast
update.

A few light showers are possible Friday night into Saturday
morning ahead of the cold front, but limited moisture return
should keep QPF amounts low, likely less than a tenth of an inch.

WPC Cluster Analysis shows a mostly zonal upper level flow
pattern establish itself Saturday into the early part of next
week. A few embedded shortwaves and modified moisture return will
provide precipitation chances through this period. Locations
across southern Missouri can expect a few light showers Saturday
night into Sunday. Currently, temperatures look to be warm enough
to keep most of this precipitation as rain, but could see a brief
window for a light wintry mix Sunday morning if this activity
tracks further north.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1117 AM CST Thu Dec 1 2022

Winds will become the primary aviation hazard through the 18z TAF
period with some low level wind shear at around 45-50kts starting
this evening and continuing into the early morning. Will see some
wind gusts of 35 to 40 kts at JLN/SGF during the day Friday. May
see some stratus develop during the overnight into the morning
hours within the MVFR category.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Didio
LONG TERM...Didio
AVIATION...Lindenberg
Hazardous weather outlook, Dec 1, 5:59 AM CST, 7 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
559 AM CST Thu Dec 1 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021200-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
559 AM CST Thu Dec 1 2022

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited non thunderstorm wind risk.
  Elevated fire weather risk.

DISCUSSION...

Breezy southerly winds up to 30 mph are expected this afternoon.
Windy conditions along with dry air will result in an elevated
fire weather risk across the area this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Windy conditions Friday, especially west of the Highway 65
corridor where wind gusts up to 50 mph are possible.

An unsettled weather pattern then looks to set up this weekend
into early next week which may provide chances for precipitation.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Didio

Nearby

Wind Advisories in Missouri, 2022Wind Advisories in Kansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.